Question of the Month
If hormone problems can lower a woman's
libido, would they also increase it significantly? My Dr. thinks that I may have
a hormonal imbalance. Recently I have been experiencing an overwhelming sexual
appetite. I am constantly excited and can thinking of nothing other than sex.
It used to be thought that elevated testosterone
levels could cause increased sex drive in women. In my experience, this is most
unusual -- over the past 20 years I have seen hundreds of women with high
testosterone and very few complain of increased sex drive and some complain of a
decrease -- though the decrease is not caused by testosterone.
An increase in libido is not necessarily something wrong. However if it is
uncomfortable or leads to inappropriate choice of partners or other behavior
which might be harmful, then treatment should be considered. This can be
counseling from a psychologist or psychiatrist specializing in sexual problems
or antidepressants such as Prozac, Paxil and others which often decrease desire.
As to which is right for you, it is best to consult a knowledgeable health
Hope this is helpful.
Geoffrey Redmond, MD
Read Other Questions ->
Read Articles on Similar Subjects ->
Search for topic ->